MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information received: it was reported that the procedure performed was ebus (endobronchial ultrasound), conducted in the trachea and airways just beyond the main carina.The device was retrieved with the assistance of forceps, which added 3-5 minutes to the procedure.However, the customer noted that no additional anesthesia was required, and no adverse events or complications were reported as a result of this incident.The patient's current condition is stable, with no complications.The customer is unsure of the procedural outcome, as ebus is typically used for diagnosing and staging lung cancer, and results are not available until pathology has been reviewed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally to provide an update with information received from the customer (b5), and to provide an update to fields (h3).The subject device was manufactured on november, 2023 based on the provided 3 digit lot information.However, the exact manufacture date is unknown.The device was evaluated by olympus, and (needle breakage) has been confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the following mechanisms.Mechanism: a bending force was applied to the needle tube when piercing the hard body tissue during the procedure.This caused the needle tube to bend excessively.When the needle slider was pulled, a force was applied to the needle tube in a direction to make it straight.This caused the needle tube to break.However, the root cause of the reported event could not be identified.The event can be prevented by following the instructions for use which state: "when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a diagnostic procedure, the tip of a single use aspiration needle broke inside the patient's lymph node.The user was able to retrieve the broken piece and the procedure was completed.There were no reports of patient harm.Additional follow-up have been requested and pending further information.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19806578
Report Number9614641-2024-01467
Device Sequence Number20770865
Product Code FCG
UDI-Device Identifier04953170180958
UDI-Public04953170180958
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number3YV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown